High Blood Pressure Support
1,300 members317 posts

Feeling fed up high blood pressure

back in may I found out I had high blood pressure 300/200 was in hospital for 2 weeks .......

so I am so at my wits end been to the docs this morning as the cardiologist had written to doctors about upping my tablets which they have put my doxazosin from 6mg to 8mg which took the cardiologist 2 months to do so I just feel none of the doctors, consultants, cardiologist seem to bother telling you anything about test results

tests that should of been done months ago are just been done now and still no one seams to even bother following through and letting me know

I had a bp monitor done beginning of last month still no results doctor is now chasing them up also had cortisol levels checked 2 weeks ago no results bk yet

I have to have my eyes checked I have papilledema from high blood pressure even when I go there they don't even let me know how my eyes are the eye doc just said ok see you in 3 months

mean while my bp is still high 167/114 and they keep upping my tablets now I've got a month for my bp to go down other wise they want to add to the 10 tablets a day I'm already taking this tablet can effect my kidneys feel my life is just about taking tablets am 34 feel like I'm 84 .....

sorry to rant not coping very well today don't know where it will all end and would like answers which seams to much t ask .

17 Replies
oldestnewest

smtate, having just read your post I find myself wishing I was a doctor and could help you.

Having high blood pressure which is resistant to lots of medication and a body that is intolerant of many of the pills, I do so sympathise and empathise with your situation.

With blood pressure that high, I would have thought one of the first tests carried out would be to see whether there is a problem with your kidneys that is causing the high BP. Perhaps scans or ultrasound.

You mention being concerned about the pills affecting your kidneys. I also take Doxazosin but have had to halve the dose to a tiny dose because it caused oedema - I didn't recognise my swollen ankles and feet as being mine. However, I have been told that Doxazosin is kidney-neutral, meaning that it shouldn't have a detrimental effect on the kidneys. I only have one kidney and chronic kidney disease stage 3, but some of the drugs that worsened it were Indapamide and Bisoprolol.

If you feel that you aren't getting the help you need at your surgery then perhaps you could ask to speak to the Practice Manager. If you feel you are not getting the right hospital care then you need to contact PALS, the patient advisory and liaison service, at your local NHS Trust.

So sorry that I can't help you more than this.

1 like
Reply

thanks for your reply the cardiologist are wanting to put me on ramipril I already take labetalol 400mg doxazosin now 8mg amlodipine 10 mg also have a underactive thyroid so take tablets there too .

Ive had a ct scan 2 mri scans blood test 24 hr pee tests echo test kidney scan all is fine apart from mild lvh now looking into my adrenal glands seeing if they is a problem there ....

I guess I just get fed up I sound ungrateful I think the docs n nurses ect do a really gd job guess it was just news today I dint want.... the tablets keep going up n up hopefully it will level out !!

Reply

Ramipril is fine as long as you don't have any narrowing of the arteries to the kidneys - I guess you don't have a problem in that area if you have already had kidney scans. In fact, it sounds as though you are being well investigated. Hopefully, the adrenal glands will be found to be working well and making the appropriate amount of cortisol.

Reply

Follow these guidelines to get your blood pressure down phcuk.org/wp-content/upload...

2 likes
Reply

thank you xx

Reply

You got there before me 'concerned' as I was about to suggest a rigid Low Carbohydrate High Fat diet as a possible solution. Try www.dietdoctor as well as that excellent phcuk.org one recommended - we did the two week meals as suggested which was NOT AT ALL EASY, but followed the 'shopping lists' and the somewhat unusual meals (USA based so rather hard to understand) and my BP came down to 140/80 and my OH's type 2 diabetes improved so he could come off one lot of medication.

Can't do you any harm, and it might help. Both diets are singing from the same hymn sheet.

2 likes
Reply

I have recently had to go gluten free due to coeliac diagnosis. Purely by coincidence, since, my bp has come down to 'numbers' which are gp acceptable and im now only taking one drug instead of the threatened 4! So it might be worth you giving gf a trial for a few weeks.

Reply

The coeliac diet fits well with the LCHF one recommended for diabetes, and as I am also coeliac as well having high BP it fits in well with my OH's problems too.

But ooooh I do miss chocolate!

Reply

I have chocolate (are you lactose as well?) but bread had been an issue to find one i liked, thankfully the glutafin seems to suit.

Reply

Some people have high cocoa content chocolate; I found the cheap stuff made me constipated, and was still probably keeping me addicted to sugar. I've preferred to have double cream (whisked usually) for the mouth-feel for several years now.

Reply

thank god no I love the chocolate gunna seriously try the carb thing

Reply

This pc of mine is all over the place today, I've written a reply once but its gone off into the ether and I can't get it back.

The main point I was going to make was that its surely a bad idea for your doctor to 'give' you a month to get your blood pressure down then threaten you with even more pills if you fail. What a burden of stress you're going to be under when you next go for a reading! This is hardly going to give you a fair chance of getting a sensible result - I know if I was me my BP would be through the roof.

I hope you're testing yourself at home, at the same time - and keeping a note of the readings - the doc usually takes the last week or 10 days of readings and takes an average.

I have a little TV in my kitchen and kind of heard in the back of my mind that there is a programme on BBC2 at 9pm tonight (Friday) about the dangers of over prescribing, especially for high BP and I've just looked for it but can't find it. I thought it could be helpful. I think she said it was something about a GP who has 'ditched the pills' (I should have written it down), if you find it please let me know!

Reply

Interesting if you find it can you post it. Should be able to get it on catch up

Reply

Never did find it - must have been having a (very) senior moment.

Reply

I would be frustrated too if I were you , you are doing everything the Dr.s say and looks like it was all for nothing seeing you aren't getting any talk back from testing. I would be doing some cussing at these people! Speak up and demand some answers. Sometimes these Dr.s have so many patients they forget about you. I always heard, " no news is good news" but in your case you need answers. Good Luck.

Reply

hey still bp is not under control docs have just now in the last week increased my tablets again so have to go bk in 2 weeks see how I get on the last reading at the docs was 165/127 ......I would love answers

at home getting the same readings so now I'm on 400 labetalol 2.5 ramipril 8 doxazosin and 20 Lercanidipine came off almpdopine due to side effects all I can do is keep on at docs .....bk at docs next thus ......see how I get on ......

Reply

Hello - if you are interested in doing non prescription stuff to help your situation, I can give you a list of resources... its a bit more longwinded and less convenient than pills, but I believe an alternative way can at minimum allow to reduce some BP pills and all their side effects and long term ill-health issues.... Don't stop any prescription drug suddenly.. the withdrawal effects are like a rebound - like two people pulling on each others hands and balancing, and then one suddenly letting go.... Your body adapts and pushes against the drugs in some way.

Reply

You may also like...